Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 139, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2008, 1:51 PM EDT for Dade County, Walker County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 1:51 PM EDT (17:51 UTC)
- Expired
- Apr 4, 2008, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 041751
SVRFFC
GAC083-295-041830-
/O.NEW.KFFC.SV.W.0139.080404T1751Z-080404T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 230 PM EDT
* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF TRENTON...MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
ENGLAND...LA FAYETTE...HINKLES...HIGH POINT...CHATTANOOGA VALLEY...
LOOKOUT MOUNTAIN...CHICKAMAUGA...ROSSVILLE AND FAIRVIEW.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3493 8526 3485 8526 3484 8520 3477 8520
3477 8515 3472 8516 3472 8512 3457 8552
3484 8558 3500 8535 3500 8531
TIME...MOT...LOC 1751Z 244DEG 32KT 3468 8562
$$2 follow-up statements
000
WWUS52 KFFC 041814
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 PM EDT FRI APR 4 2008
GAC083-295-041830-
/O.CON.KFFC.SV.W.0139.000000T0000Z-080404T1830Z/
DADE GA-WALKER GA-
214 PM EDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WALKER AND SOUTHERN DADE COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HIGH POINT TO DAVIS CROSSROADS TO 6 MILES SOUTH OF CEDAR
GROVE...MOVING EAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINKLES...CHATTANOOGA VALLEY...NOBLE...LINWOOD...LA FAYETTE...
CHICKAMAUGA...FAIRVIEW...ROCK SPRING AND NAOMI.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3493 8526 3485 8526 3484 8520 3477 8520
3477 8515 3472 8516 3472 8513 3457 8551
3458 8552 3470 8551 3481 8556 3498 8531
TIME...MOT...LOC 1814Z 250DEG 31KT 3482 8540 3474 8536
3463 8542
$$000
WWUS52 KFFC 041827
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT FRI APR 4 2008
GAC083-295-041836-
/O.EXP.KFFC.SV.W.0139.000000T0000Z-080404T1830Z/
DADE GA-WALKER GA-
226 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WALKER AND SOUTHERN DADE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 230 PM EDT...
THE STORMS HAVE WEAKENED SOME ACROSS EASTERN WALKER COUNTY BUT WILL
STILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3493 8526 3485 8526 3484 8520 3477 8520
3477 8515 3472 8516 3472 8513 3457 8551
3458 8552 3470 8551 3481 8556 3498 8531
TIME...MOT...LOC 1826Z 250DEG 31KT 3485 8528 3477 8524
3467 8530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:17 AM EDT, 8 hours 34 minutes earlier.
Area forecast discussion, Apr 4, 5:17 AM EDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT FRI APR 4 2008 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN CONCERNS FOR TODAY ARE WHEN...OR IF...WEDGE BREAKS AND POSSIBILITY FOR SEVERE THUNDERSTORMS. MODELS ARE SCOURING OUT THE WEDGE THIS MORNING. HOWEVER...THE MODELS TEND TO BE A BIT TOO FAST WITH RESPECT TO THIS KIND OF FEATURE. WITH STRONG SOUTHERLY FLOW DEVELOPING ACROSS THE REGION THE WEDGE SHOULD BEGIN RETREATING BY LATE MORNING...BUT WILL LIKELY HOLD ON WELL INTO THE AFTERNOON ACROSS THE NORTHEAST. MODELS ARE INDICATING THAT THE ATMOSPHERE OVER THE FORECAST AREA WILL BECOME MODERATELY UNSTABLE BY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. COMBINED WITH MODERATE LOW LEVEL SHEER AND AN APPROACHING COLD FRONT...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. BEST CHANCES WILL BE ACROSS THE WEST AND NORTHWEST WHERE BETTER LIFT WILL BE AVAILABLE OUT AHEAD OF THE FRONT...AND WEDGE SHOULD BE GONE BY KATE MORNING. A COLD FRONT PUSHES INTO NORTHWEST GEORGIA BY LATE TODAY...SLOWLY WORKING ITS WAY INTO CENTRAL GEORGIA BY SATURDAY MORNING. THIS SHOULD BE THE MAIN FOCUS FOR ORGANIZED CONVECTION. DRIER AIRMASS MOVES INTO THE FORECAST AREA SATURDAY NIGHT THROUGH SUNDAY SHUTTING OFF THE RAIN CHANCES FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PATTERN NOT WELL DEFINED THROUGH THE EXTENDED FORECAST PERIOD. MODELS ARE PUSHING A COLD FRONT INTO THE TENNESSEE VALLEY BY MID WEEK...BUT THERE APPEARS TO BE LITTLE IMPETUS TO DRIVE THE FRONT INTO GEORGIA. INCREASED MOISTURE AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT CHANCE OF PRECIPITATION. UPPER LEVEL PATTERN SHOWS SIGNS OF BECOMING MORE AMPLIFIED THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD WITH GENERAL SOUTHWEST FLOW ALOFT OVER GEORGIA. THIS WOULD HELP TO KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE END OF THE WEEK. && .AVIATION... THE COOL EASTERLY WEDGE HAS RESULTED IN LIFR CIGS/VIS ACROSS THE ATLANTA AREA THIS MORNING. MODEL GUIDANCE HOLD LIFR CIGS DOWN UNTIL 18Z OR SO. THIS SEEMS A BIT LONG AND THEREFORE PREFER TO SHOW A GRADUAL IMPROVEMENT OF CIGS THROUGH THE MORNING HOURS AS THE WEDGE SLOWLY RETREATS NORTHWARD AS WINDS BECOME MORE SOUTHERLY. WILL PROBABLY STAY CLOSE TO CURRENT TAF PATTERN AND SHOW IFR CIGS BY 14Z...THEN MVFR CIGS BY 16Z. MAY HOLD ONTO MVFR CIGS (BKN025) IN ATLANTA AREA UNTIL TOWARD 20Z TO ALLOW AMPLE TIME TO GET DEEP INTO THE WARM SECTOR. AT THIS TIME...NOT EXPECTING MUCH OF A TSTM THREAT IN THE ATLANTA AREA UNTIL MID AFTERNOON WHEN ISOLATED STORMS DEVELOP AHEAD OF THE COLD FRONT. MODELS SUGGEST A SQUALL LINE MIGHT BRING STRONG/SEVERE TSTMS TO ATLANTA SOMETIME BETWEEN 00Z-05Z. SPC DOES HAVE THE AREA IN A SLIGHT RISK TONIGHT. RAIN SHOWERS WILL LINGER IN ATLANTA AREA AFTER 06Z ALONG WITH THE MVFR CIGS. HOWEVER...SUSPECT THE TSTM THREAT WILL MOVE SOUTH OF ATL BETWEEN 06-09Z AS THE FRONT SLIPS INTO CENTRAL GA. WINDS WILL PROBABLY GET GUSTY IN THE AFTERNOON AS THEY GO SOUTH...THEN SW AHEAD OF THE FRONT. WINDS SHOULD BEGIN TO DIMINISH A BIT DURING THE EVENING HOURS AS THE FRONTAL TROUGH SLIPS INTO GA. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 59 69 47 72 / 60 70 60 10 10 ATLANTA 73 59 68 49 72 / 70 70 60 10 10 BLAIRSVILLE 67 54 63 42 71 / 80 90 50 10 10 CARTERSVILLE 73 56 67 46 73 / 80 80 50 10 10 COLUMBUS 80 63 73 52 78 / 50 70 70 10 10 GAINESVILLE 68 57 66 49 72 / 80 80 60 10 10 MACON 80 64 74 50 76 / 40 60 70 20 20 ROME 75 56 67 45 76 / 90 90 50 10 10 PEACHTREE CITY 75 59 69 46 74 / 60 70 60 10 10 VIDALIA 82 66 79 54 78 / 30 40 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Apr 4, 1:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EDT FRI APR 4 2008 GAZ001-041745- 117 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE COUNTY UNTIL 145 PM EDT... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND AND WILDWOOD.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 49 min |
| Apr 4, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 42 min |
| Apr 4, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Apr 4, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 41 min |
| Apr 4, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Henry | 55 min |
| Apr 4, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 49 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 37 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 28 min |
| Apr 4, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 38 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Apr 4, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 44 min |
| Apr 4, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 46 min |
| Apr 4, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson | 33 min |
| Apr 4, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Pike, Spalding | 16 min |
| Apr 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 20 min |
| Apr 4, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 42 min |
| Apr 4, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Oconee | 40 min |
| Apr 4, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Apr 4, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 39 min |
| Apr 4, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 46 min |
| Apr 4, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.